McKean-Vlasov limit in portfolio optimization

Borkar, V. S. ; Suresh Kumar, K. (2010) McKean-Vlasov limit in portfolio optimization Stochastic Analysis and Applications, 28 (5). pp. 884-906. ISSN 0736-2994

Full text not available from this repository.

Official URL:

Related URL:


This article considers a sector-wise allocation in a portfolio consisting of a very large number of stocks. Their interdependence is captured by the dependence of the drift coefficient of each stock on an averaged effect of the sectors. This leads to a decoupled dynamics in the limit of large numbers, akin to the "mean field" limit leading to the McKean-Vlasov equation in statistical physics. This gives a more compact description using a time-varying drift characterized in terms of a measure-valued process that satisfies a nonlinear parabolic equation. The classical portfolio optimization problem is then addressed in this framework.

Item Type:Article
Source:Copyright of this article belongs to Taylor and Francis Group.
Keywords:Mckean-Vlasov Equation; Nonlinear Parabolic Equation; Portfolio Optimization
ID Code:81476
Deposited On:07 Feb 2012 05:02
Last Modified:07 Feb 2012 05:02

Repository Staff Only: item control page